Alert archive / Missouri / Flash Flood Warnings in 1996
Flash Flood Warning 48, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Nov 6, 1996, 11:25 PM CST for Barry County, Lawrence County, Stone County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 1996, 11:25 PM CST (05:25 UTC)
- Expired
- Nov 7, 1996, 2:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Barry County, MO, Lawrence County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 50 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -153 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 070526 FFWSGF MOC169-161-009-043-059-077-105-109-119-209-225-070830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1125 PM CST WED NOV 6 1996 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 230 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL MISSOURI ...PULASKI COUNTY IN EAST CENTRAL MISSOURI ...PHELPS COUNTY IN SOUTHWEST MISSOURI ...BARRY COUNTY...CHRISTIAN COUNTY...DALLAS COUNTY ...GREENE COUNTY...LACLEDE COUNTY...LAWRENCE COUNTY...MCDONALD COUNTY ...STONE COUNTY...WEBSTER COUNTY AT 1115 PM...WEATHER SERVICE DOPPLER RADAR WAS SHOWING A LARGE AREA OF MODERATE TO HEAVY RAINFALL SOUTHEAST OF A LINE FROM ROLLA TO SPRINGFIELD TO PINEVILLE. THIS AREA WAS MOVING NORTHEAST AT 25 MPH. DOPPLER RADAR WAS INDICATING RAINFALL AMOUNTS FROM 1/2 INCH TO 1 1/4 INCHES HAD FALLEN BETWEEN 8PM AND 11PM ACROSS THE WARNED AREA. THIS RAINFALL HAS FALLEN ON ALREADY SATURATED GROUND FROM EARLIER RAINFALL AND WAS CAUSING RUNOFF AND NUMEROUS REPORTS OF FLASH FLOODING. RAINFALL IS EXPECTED TO CONTINUE OVER THESE AREAS DURING THE NEXT SEVERAL HOURS AND THE RUNOFF CONDITIONS AND FLASH FLOODING CAN BE EXPECTED. SEVERAL AREAS HAVE WATER COVERING THE ROADWAYS AND ARE CLOSED. SOME OF THESE ARE... IN LAWRENCE COUNTY...MISSOURI 97 AT THE SPRING RIVER...FARM ROAD 1100 2 MILES SOUTH OF THE RESEARCH CENTER....AND FARM ROAD 2150 1/8 OF A MILE EAST OF HIGHWAY H. LACLEDE COUNTY SHERIFF WAS REPORTING MANY ROADS ABOUT TO GO UNDER WATER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LINDENBERG/GAEDE &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Nov 6, 1:30 PM CST, 9 hours 55 minutes earlier.
Area forecast discussion, Nov 6, 1:30 PM CST, 9 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 PM CST WED NOV 06 1996 OBVIOUS CONCERNS ARE HVY RAIN/FLOODING POTENTIAL TONIGHT. USING 19Z SFC OBS...COLD FRONT ON A SZL-JLN LINE. WIDESPREAD RAINS AND TSTMS OCCURRING AHEAD OF FRONT OVR LAKE OF THE OZARKS REGION...BUT RAIN IS MORE IMMEDIATELY ALONG AND JUST BEHIND FRONT FROM JLN TO TUL. PER COORD WITH STL...SEE NO REASON CHANGE EARLIER THINKING OF GOING WITH A FLASH FLOOD WATCH TONIGHT FOR MUCH OF CWA...FROM CAMDENTON TO JOPLIN AND POINTS EAST TOWARD POPLAR BLUFF. NGM SEEMS TO BE DOING THE BEST ATTM...ESP WITH QPF PROGS. FRONT IS THOUGH A TAD FURTHER EAST THAN NGM PROGS...BUT THINK FRONT TO SLOW DOWN THIS EVE. CONSIDERABLY AS UPR FLOW IS SW FROM THE SFC TO 30H OVR MO. WITH FRONT MOVING SO SLOWLY EAST...TSTMS WILL TRAIN FROM NE TX TO SE OKLA AND INTO SW/SCNTRL MO TONIGHT. AGREE WITH 94Q AND QPF. FRHT81 SHOWS APPROX 2.25 INCHES FOR SGF BTWN 18Z-18Z. FFG VALUES FOR 6-HRLY RAINS GENERALLY RUN 2-3 INCHES IN MOST AREAS. RAIN TO END THURSDAY MORNING FROM THE WEST...FOLLOWED BY QUICK CLEARING IN THE MORNING FOR JLN/SE KS AND MIDDAY/EARLY AFTN FOR SGF/AIZ. MY THOUGHTS FOR 1ST PD... AS DISCUSSED WILL ADVISE FFA FOR THE AREA FOR CAMDEN....POLK... DADE TO JASPER COUNTIES AND POINTS EAST. WOULD NOT PUT ANY SE KS COUNTY IN WATCH. FOLLOW CURRENT ZFP FOR LOWS TONIGHT...IE LOWER 40S WEST TO 45-50 EAST. CCF SGF EU 045/053 029/057 032 06+2- JLN (BU 042/053 032/059 035 06+-- RIDDLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 6:08 PM CST | Flash Flood Warning | SGF | Cedar | 5 hr |
| Nov 6, 6:56 PM CST | Flash Flood Warning | SGF | Dade, Lawrence, Newton | 5 hr |
| Nov 6, 6:56 PM CST | Flash Flood Warning | SGF | Camden, Dallas, Miller | 5 hr |
| Nov 6, 6:56 PM CST | Flash Flood Warning | SGF | Polk | 5 hr |
| Nov 6, 11:25 PM CST | Flash Flood Warning | SGF | Christian, Dallas, Greene, Laclede, Webster | 3 hr |
| Nov 6, 11:25 PM CST | Flash Flood Warning | SGF | McDonald | 3 hr |
| Nov 6, 11:25 PM CST | Flash Flood Warning | SGF | Phelps, Pulaski | 3 hr |
| Nov 6, 11:52 PM CST | Flash Flood Warning | SGF | Camden, Miller | 3 hr |
| Nov 6, 11:52 PM CST | Flash Flood Warning | SGF | Maries | 3 hr |
| Nov 7, 3:48 AM CST | Flash Flood Warning | SGF | Douglas, Howell, Texas, Wright | 4 hr |
| Nov 7, 3:48 AM CST | Flash Flood Warning | SGF | Ozark | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.